Hemophagocytic lymphohistiocytosis and Pelger-Huët anomaly associated with colchicine intoxication

  • Baris Malbora | barismalbora@gmail.com Department of Pediatric Hematology, Dr. Sami Ulus Research and Training Hospital of Women's and Children’s Health and Diseases, Ankara, Turkey.
  • Emine Polat Department of Pediatrics, Dr. Sami Ulus Research and Training Hospital of Women's and Children’s Health and Diseases, Ankara, Turkey.
  • Sare Gulfem Akyuz Department of Pediatric Nephrology, Dr. Sami Ulus Research and Training Hospital of Women's and Children’s Health and Diseases, Ankara, Turkey.

Abstract

Colchicine is frequently used in the treatment of familial Mediterranean fever (FMF). First symptoms of colchicine intoxication are gastrointestinal disturbances, such as abdominal cramps, diarrhea, pancytopenia and so on. Herein, we report a female FMF patient with pancytopenia and hemophagocytic lymphohitiocytosis (HLH), following colchicine intoxication for committing suicide. To our knowledge, this is the first reported case of a patient with HLH associated with colchicine intoxication.

Dimensions

Altmetric

PlumX Metrics

Downloads

Download data is not yet available.
Published
2014-06-19
Info
Issue
Section
Case Reports
Keywords:
colchicine intoxication, hemophagocytic lymphohitiocytosis, Pelger-Huët anomaly
Statistics
  • Abstract views: 1372

  • PDF: 333
  • HTML: 362
How to Cite
Malbora, B., Polat, E., & Akyuz, S. G. (2014). Hemophagocytic lymphohistiocytosis and Pelger-Huët anomaly associated with colchicine intoxication. Hematology Reports, 6(2). https://doi.org/10.4081/hr.2014.5356